Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Had gallbladder removed. Started severe stomach pain. How to get rid of accumulated grease in system?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
When I had my gallbladder removed, I lived a healthy life for about 8 years. Last few years I've been living with near daily stomach cramps and huge 'episodes' where my stomach cramps are so painful I can only lie on the floor and barely breath while sweat drips off my face and body. This will last a couple of hours relieved by a bm that starts out looking fine and ends up liquidy. I stay completely clear of all lactose and eat very little grease (meaning I'll not eat more than 1 potatoe chip..not a bag, just 1, every other week). Question is: is it possible that the grease accumulates in my system and after awhile I get one of these 'episodes' to get rid of the grease? I weigh 98 pounds and am 5'4''. The 'episodes' always end with my last BM being bright yellow so I'm thinking that must be bile.
Posted Tue, 23 Oct 2012 in Liver and Gall Bladder
Answered by Dr. Charles S Narasi 1 hour later
I see that you had your gallbladder surgery 12 years ago. Gallbladder is
a storage organ that releases bile into the intestine for digestive purposes.
Even after your gallbladder is removed, your liver still produces bile which
goes into the intestine directly instead of being stored and released by
the gallbladder. Some people develop diarrhea due to irritation caused by
bile salts of the lining of the intestines. This is called Bile Salt induced
diarrhea. Contractions of the intestine can cause severe stomach cramps.
Also, gallstone disease is often associated with diverticulosis, pockets on
on the colon, which can get infected at times giving diverticulitis. But this
is usually associated with fever, abdominal pain, chills and diarrhea with
or without bleeding. This could give a lot of cramps as well.
If it is bile salt induced diarrhea, there is a drug called Cholestyramine
which will help . You need to discuss this with your doctor.
Irritable Bowel Syndrome with or without diverticulosis is also possible.
You can try taking some antispsmodic medications such as Dicyclomine
or Hyocyamine for spasms. They need prescriptions from your doctor.
I hope this information is of help to you.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Had gallbladder removed. Started severe stomach pain. How to get rid of accumulated grease in system? 52 minutes later
I was prescribed Dicetel and also take Caltrate because I read somewhere on Internet that this may help us gallbladderless folks. Thank you for your review.
Answered by Dr. Charles S Narasi 13 hours later
Caltrate is a calcium supplement which is helpful
for the health of bones.
Dicetel is a bromide compound which is actually
a gastrointestinal calcium antagonist works as
an antispsmodic. If this has not helped your
cramps, I would try the ones I mentioned earlier.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor